Arkansas, 2007Flash Flood in Arkansas, September 4, 2007
September 4, 2007 · NWS MEG · 1 event in 1 county or zone
An upper level disturbance produced a line of showers and thunderstorms over portions of East Arkansas. Some of the thunderstorms produced heavy rainfall and flash flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper level disturbance produced a line of showers and thunderstorms over portions of East Arkansas. Some of the thunderstorms produced heavy rainfall and flash flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Sep 4, 9:37 AM CST, 3 hours 13 minutes earlier.
Area forecast discussion, Sep 4, 9:37 AM CST, 3 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1037 AM CDT TUE SEP 4 2007
.UPDATE...
TODAY/S FORECAST IS IN GOOD SHAPE AND WILL ONLY MAKE SMALL
ADJUSTMENTS TO MOST ELEMENTS...MAINLY TO INCREASE SKY COVER.
&&
.DISCUSSION...
CLOUDS AND SCATTERED SHOWERS/STORMS WILL KEEP TEMPERATURES DOWN
TODAY SOUTHWEST OF A CORNING AR TO IUKA MS LINE.
AT 1030 AM CDT...CLOUDY CONDITIONS WITH SCATTERED LIGHT RAIN
SHOWERS WERE OCCURRING SOUTHWEST OF THE LINE MENTIONED ABOVE WHERE
MOISTURE WAS DEEPER. SUNNY AND WARMER CONDITIONS WERE OCCURRING
NORTHEAST OF THE LINE. TEMPERATURES RANGED FROM THE UPPER 70S AT
TUNICA MS TO NEAR 90 AT JACKSON TN. A WEAK LOW PRESSURE
DISTURBANCE/SHORT WAVE WAS OVER SOUTHERN AR MOVING EAST.
REST OF TODAY...THINK SCATTERED SHOWERS AND PERHAPS A FEW
THUNDERSTORMS WILL DEVELOP MAINLY SOUTHWEST OF THE LINE
MENTIONED ABOVE. THE SHORT WAVE MAY ENHANCE DEVELOPMENT NEAR
AND WEST OF THE MS RIVER...SO WILL KEEP HIGHER RAIN CHANCES
A AROUND 50 PERCENT THERE WHERE MOISTURE IS DEEPEST. DOWNPOURS ARE
POSSIBLE IN THESE AREAS. OTHERWISE...ONLY ISOLATED COVERAGE CAN
BE EXPECTED EAST OF INTERSTATE 55 WITH MOST AREAS REMAINING DRY.
WITH CLOUDS LIMITING HEATING AND DESTABILIZATION...DOUBT THAT
STRONG THUNDERSTORMS WILL DEVELOP TODAY.
CLOUDS AND RAIN WILL KEEP TEMPERATURES DOWN TODAY IN MANY LOCATIONS.
FORECAST HIGH OF 91 DEGREES AT MEMPHIS WOULD BE THE LOWEST IN 42
DAYS...SINCE JULY 24...INCREDIBLY. STILL...HIGHS CLOUD REACH THE
93 TO 97 DEGREE RANGE NORTHEAST OF THE LINE MENTIONED ABOVE
INCLUDING JACKSON AND UNION CITY TN WHERE LESS CLOUDS AND MORE
SUN CAN BE EXPECTED.
UPDATE WILL BE OUT SHORTLY.
&&
.PREV DISCUSSION... /ISSUED 248 AM CDT TUE SEP 4 2007/
DISCUSSION...
ANOTHER QUIET EARLY MORNING OVER THE FORECAST AREA WITH SOME HIGH
LEVEL CLOUDS MOVING ACROSS THE REGION. TEMPERATURES REMAIN MAINLY
IN THE 70S. BIGGEST FORECAST CHALLENGE IS DETERMINING RAIN CHANCES
ESPECIALLY IN THE SHORT TERM. WEAK UPPER LEVEL LOW IS FORECAST TO
MOVE ACROSS WEST TEXAS TONIGHT AND INTO OKLAHOMA ON WEDNESDAY WITH
SOME WEAK DISTURBANCES EXPECTED TO MOVE ACROSS OUR REGION AHEAD OF
THE LOW. MODELS SEEM TO BE A LITTLE TOO ENERGETIC WITH THEIR POPS
OVER THE NEXT COUPLE OF DAYS AND CONSIDERING THAT WE ARE IN
SERIOUS DROUGHT CONDITIONS DO NOT WANT TO COMPLETELY SIDE WITH
GUIDANCE BUT WILL INCREASE POPS SOME OVER THE NEXT COUPLE OF DAYS.
WITH THE BETTER CHANCE OF RAIN SHOULD ALSO BE MORE CLOUDS AND ALSO
SLIGHTLY COOLER TEMPERATURES SO HAVE LOWERED FORECASTS HIGHS AND
LOWS A LITTLE. BEST CHANCE OF RAIN IN THE SHORT TERM APPEARS TO BE
WEDNESDAY AND THURSDAY AS UPPER LOW APPROACHES AND THEN MOVES
THROUGH REGION. RAIN CHANCES WILL CONTINUE THROUGH INTO THE
WEEKEND AND INTO THE BEGINNING OF NEXT WEEK AS COLD FRONT APPROACHES
THE REGION BY SATURDAY AND THEN STALLS OUT OVER THE FORECAST
AREA.
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 91 74 88 73 / 30 30 40 30
MKL 94 68 89 68 / 20 30 30 30
JBR 90 70 86 70 / 40 50 60 40
TUP 93 70 90 70 / 20 20 30 30
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
MBS
Hazardous weather outlook, Sep 4, 12:14 PM CST, 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
114 PM CDT TUE SEP 4 2007
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-052015-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
114 PM CDT TUE SEP 4 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.
.DAY ONE...THIS AFTERNOON AND TONIGHT
HEAVY RAINFALL OF 2 TO 4 INCHES WITH LOCALIZED FLOODING IS
POSSIBLE THROUGH 8 PM CDT WITH STRONG THUNDERSTORMS WEST OF
JONESBORO AR TO COFFEEVILLE MS LINE.
ADDITIONAL ISOLATED STRONG STORMS WITH HEAVY RAINFALL AND GUSTY
WINDS ARE POSSIBLE ANYWHERE ACROSS THE MIDSOUTH THROUGH 8 PM CDT.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
A FEW STRONG THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL AND GUSTY
WINDS ARE POSSIBLE WEDNESDAY AND THURSDAY...MAINLY BETWEEN NOON
AND 8 PM CDT NORTHWEST OF A COFFEEVILLE MS TO UNION CITY TN LINE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED IN A FEW LOCATIONS WHERE WARNINGS
AND ADVISORIES ARE ISSUED THROUGH 8 PM CDT TODAY...AND THEN AGAIN
WEDNESDAY AND THURSDAY AFTERNOON ACROSS PARTS OF THE MIDSOUTH.
MBS
Flash Flood, Phillips
- When
- September 4, 12:50 PM CST to 2:00 PM CST
- Where
- Phillips County, Watkins Corner
- Cause
- Heavy Rain
- Reported by
- Post Office
- Coordinates
- 34.470, -90.950
A letter carrier reported three to four inches of rainfall in the Watkins Corner area. A field was flooded as a result.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flash Flooding in Texas, September 4 to 5, 20071 death · 1 injured · EF0 · 5 events
- Flash Flooding and Hail in Utah, September 4 to 5, 2007$24,000 · 1 in hail · 16 events
- Lightning Strike in Florida, September 4, 20073 injured · 1 event
- Flash Flood and Hail in California, September 4, 2007$20,000 · 60 kt wind · 3 events
- Flash Flooding and Lightning Strike in Arkansas, September 4 to 5, 2007$2,000 · 14 events
- Hail in Montana, September 4, 20071 in hail · 4 events
- Dense Fog in Wisconsin, September 4 to 5, 20074 events
- Hail and Damaging Wind in Michigan, September 4, 2007$1,000 · 50 kt wind · 3 events
- Hail and Damaging Winds in Idaho, September 4, 200752 kt wind · 3 events
- Damaging Winds in Nevada, September 4, 200751 kt wind · 2 events
- Damaging Winds in Idaho, September 4, 2007$1,000 · 60 kt wind · 2 events
- Marine Hail in Lake Superior, September 4, 20070.88 in hail · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 58476.